Alert archive / Pennsylvania / Flash Flood Warnings in 2024
Flash Flood Warning 16, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 17, 2024, 4:15 PM EDT for Bradford County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2024, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 17, 2024, 6:22 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:02 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 17, 2:02 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 202 PM EDT Wed Jul 17 2024 .SYNOPSIS... Cold front pushes through the area this afternoon and evening with another round of showers and thunderstorms. A few storms may become severe, with damaging wind gusts. An extended period of fair weather is expected starting Thursday and lasting into the weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... 2 PM Update... Upper trough and associated surface cold front is pushing through the region this afternoon and evening. Showers and thunderstorms have popped up, with the strongest showers and storms south of I88 corridor. Most of central NY saw extensive cloud cover this morning into early this afternoon and this limited heating across the area. The best instability is south and east of where these clouds lined up, with CAPE values in NE PA and into the Catskills around 1500 J/kg. Mid level lapse rates are quite weak according to SPC mesoanalysis, however they will likely get a little jump later this afternoon as upper trough gets closer. Most storm structures to this point have displayed weak updrafts and are having a tough time staying organized, but this may change as they enter a more favorable environment as they head further south and east. A few severe thunderstorms are possible, and severe thunderstorm watch across most of NE PA and in Delaware/Sullivan counties in NY is valid until 8 PM this evening. Cold front exits the region later tonight, bringing cooler and dry conditions for tomorrow. Highs on Thursday will top out in the upper 70s most areas under mostly sunny skies. Tomorrow night will be clear and chilly, with lows dipping into the lower 50s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... 140 PM Update... Upper level trough along with surface high pressure will be in control Friday. Calm and dry conditions are expected with mostly sunny skies. Northwest flow will keep temperatures on the more comfortable side with highs ranging in the mid to upper 70s with some spots in the low 80s. Calm winds and clear skies continue overnight with radiational cooling allowing temperatures to fall into the 50s across the region. Upper level heights lift by Saturday as the pattern transitions to zonal flow aloft with high pressure sliding east over our region. Conditions remain mostly dry for most of the day with some models trying to hint at possible showers moving in Saturday evening. Despite this model soundings continue to show dry air in the low levels, so if anything were to develop it would be in the form of sprinkles. Otherwise flow becomes south to southwest with slightly warmer temperatures expected. Highs will range in the upper 70s to low 80s by the afternoon. Overnight temperatures will range slightly warmer in the upper 50s to low 60s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... 140 PM Update... A weak cold front moves north to south over our region on Sunday kicking of possible showers in CNY. Mainly expecting showers to be light in nature as frontal system seems to lack moisture. Conditions begin to change early next week as a stationary front that was located over the Mid-Atlantic over the weekend eventually moves north. Weak waves north of this front may support some stray showers and thunderstorms late Monday and into the overnight hours. Chances for showers and storms increase Tuesdsay as the front drifts even further northward and a weak low moves east along the boundary. Models begin to diverge on Wednesday in terms of overall pattern, otherwise southerly flow organizes advecting more moisture into the region. Showers are anticipated at this time for Wednesday. Temperatures this period will max out in the upper 70s and 80s. Overnight temps will fall into the 50s and 60s. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Showers and thunderstorms expected today, generally south of SYR. The best coverage/chances for thunderstorms will be ELM, BGM and AVP. Showers and storms come to an end this evening as cold front exit the area. Some patchy valley fog is possible again tonight, but overall confidence is too low to include in the TAFs at this time as cloud cover is likely to persist behind the cold front. Outlook... Thursday through Sunday...Mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...Air Quality Alert until 11 PM EDT this evening for NYZ062. && SYNOPSIS...MPK NEAR TERM...MPK SHORT TERM...ES LONG TERM...BTL/ES AVIATION...MPK/MPH
Hazardous weather outlook, Jul 17, 3:47 PM EDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 347 PM EDT Wed Jul 17 2024 NYZ057-062-PAZ039-040-043-044-047-048-072-182000- Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 347 PM EDT Wed Jul 17 2024 ...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS. NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-182000- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Bradford- 347 PM EDT Wed Jul 17 2024 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 17, 1:00 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Binghamton NY
100 PM EDT Wed Jul 17 2024
NYZ057-171730-
Delaware NY-
100 PM EDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DELAWARE COUNTY
THROUGH 130 PM EDT...
At 1259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Meredith, or near Delhi, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Delhi, Davenport, Kortright, Meredith, Stamford, Hobart, Meridale,
East Meredith, Butts Corner, and East Delhi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York.
&&
LAT...LON 4232 7451 4228 7498 4239 7504 4251 7478
4252 7471 4244 7463 4239 7455
TIME...MOT...LOC 1659Z 249DEG 22KT 4236 7493
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:00 PM EDT | Special Weather Statement | BGM | Delaware | 30 min |
| Jul 17, 2:34 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 11 min |
| Jul 17, 3:01 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 29 min |
| Jul 17, 4:52 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 53 min |
| Jul 17, 5:07 PM EDT | Flash Flood Warning | BGM | Lackawanna, Susquehanna, Wyoming | 3 hr |
| Jul 17, 5:28 PM EDT | Tornado Warning | BGM | Luzerne | 32 min |
| Jul 17, 5:41 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wayne | 49 min |
| Jul 17, 6:19 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 56 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.